Yesterday was our 15th anniversary, and we celebrated it John Lennon and Yoko Ono style. The entire day spend in bed. Even though it was not planned, this day of cocooning together was everything we needed. After two and a half weeks of recovering, and actually feeling stronger and energetic as each of those days gone by, I should be feeling a bit like my old self, minus the whole kidney failure thingy. So I would have enough energy to celebrate our anniversary.
But instead I had such a terrible night before our anniversary, where I practically spend the entire time on the toilet. Apparently, subconsciously, I was a nervous wreck.
The following night I would start again with a new med that would in time, take over the Prednisone for my Crohn. But that is exactly the reason why I have been offline for so long. The new meds didn’t go so well. And now, on the very night of our anniversary, I would start and try again. But I am scared for a repeat of the last couple of months, which can easily be so.
Thus the John and Yoko style anniversary….
Ever since June of last year, after almost three months of suffering terrible diarrhea 24/7, I finally got a colonoscopy which proved my suspicions. A few very big ulcers, and a bad inflammation; which meant Crohn’s was thriving again. I got back on Prednisone again, and after 4 weeks, I started feeling better again. I had a talk with the doctor, and was told to try a new med that showed a very positive treatment for Crohn’s disease, with way less side effects than Prednisone. I was very surprised to hear that the new med, was one that is used for chemo treatment for Leukemia. How on earth can chemo show less side effects than Prednisone? Especially when the instructions said when one has taken these meds, one have to rinse the toilet three times with bleach, and Ramon can only touch the pills wearing latex gloves, and I even have to wash my hands after I have taken them.
I had to strongly be monitored by taking blood samples each week. Mostly to check the amount of white blood cells.
Within a week after I started the new med, the diarrhea returned. I felt weaker and exhausted with each passing day. And to make matters worse, the white blood cells dropped like crazy. This was not supposed to happen. After it went dangerously low, I had to stop immediately, and start take the Prednisone again. This was in December, just before Christmas. We decided to stop a little longer than the doctor suggested, and to start the new meds again after the 7th of January. We wanted to be able to enjoy the holidays as much as possible, and not wanting to worry when or if something would go terribly wrong. And maybe even to strengthen up a bit, before entering the new tryout.
So today is the first day being back on the chemo meds. I still feel okay, and even though I am scared, I will have a song in my heart. It would be wonderful if it relieve the Crohn’s symptoms, and even have less side effects so my kidneys can keep this pace.
I am up to my ears with creative ideas I want to work on. For months I couldn’t get myself doing anything but keeping household on track, and sleep. I felt so guilty for being this “lazy”, especially when my father (aka probably my biggest fan) asked me when I am finally going to write something on the website again. ‘Can’t you just write that you’re under construction or something like that?’
But even that, was just too much. I was completely empty, or rather, I overreached myself on the emotional level. This was all just too much.
But instead of feeling choked by guilt, the crazy feeling of being just a lazy ass, which made me even more blocked creatively, I felt inspired by a quote from the movie Christopher Robin.
‘Sometimes the best thing to do is nothing. Nothing leads to the very best something.’
So this time I know what to expect from the tryout, and act more on hands when it goes south ways. Don’t want to fall back that far in my energy and health again. I have too much I want to do, with the limited amount of energy I already contain. I want to create, write, draw, paint and be happy!